Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Exact controllability of Galerkin's approximations of micropolar fluids


Authors: F. D. Araruna, F. W. Chaves-Silva and M. A. Rojas-Medar
Journal: Proc. Amer. Math. Soc. 138 (2010), 1361-1370
MSC (2000): Primary 35Q35, 93B05; Secondary 65M60
DOI: https://doi.org/10.1090/S0002-9939-09-10154-5
Published electronically: November 2, 2009
MathSciNet review: 2578528
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the nonlinear model describing micropolar fluid in a bounded smooth region of $ \mathbb{R}^{N} (N=2,3)$ with distributed controls supported in small subset of this domain. Under suitable assumptions on the Galerkin basis, we introduce Galerkin's approximations for the controllable micropolar fluid system. By using the Hilbert Uniqueness Method in combination with a fixed point argument, we prove the exact controllability result for this finite-dimensional system.


References [Enhancements On Off] (What's this?)

  • 1. T. Ariman and M. Turk, On steady and pulsatile flow of blood, J. Appl. Mech., 41 (1974), 1-7.
  • 2. J. L. Boldrini, B. Climent-Ezquerra, M. A. Rojas-Medar and M. D. Rojas-Medar, On an Iterative Method for Approximate Solutions of a Generalized Boussinesq Model, to appear in Journal Mathematical Fluid Mechanics.
  • 3. H. Brezis, Analyse fonctionnelle: Theórie et applications, Dunod, Paris, 1999. MR 0697382
  • 4. C. Calmelet-Eluhu and D. R. Majumdar, Flow of a micropolar fluid through a circular cylinder subject to longitudinal and torsional oscillations, Math. Comput. Modelling, 27 (8) (1998), 69-78. MR 1625373
  • 5. D. W. Condiff and J. S. Dahler, Fluid mechanics aspects of antisymmetric stress, Phys. Fluids, 11 (1964), 842-854. MR 0167060 (29:4333)
  • 6. J.-M. Coron, On the controllability of the 2-D incompressible Navier-Stokes equations with the Navier slip boundary conditions, ESAIM Control Optim. Calc. Var., 1 $ \left(1995/96\right)$, 35-75. MR 1393067 (97e:93005)
  • 7. J.-M. Coron and A. V. Fursikov, Global exact controllability of the 2D Navier-Stokes equations on a manifold without boundary, Russian J. Math. Phys., 4 (4) $ \left(1996\right)$, 429-448. MR 1470445 (98k:93057)
  • 8. D. Dupuy, G. P. Panasenko and R. Stavre, Asymptotic methods for micropolar fluids in a tube structure, Math. Models Methods Appl. Sci., 14 (5) (2004), 735-758. MR 2057515 (2005b:76035)
  • 9. A. C. Eringen, Theory of micropolar fluids, J. Math. Mech., 16 (1966), 1-18. MR 0204005 (34:3852)
  • 10. A. C. Eringen, Simple microfluids, Int. J. Enging. Sci., 2 (1964), 205-217. MR 0169468 (29:6716)
  • 11. E. Fernández-Cara and S. Guerrero, Local exact controllability of micropolar fluids, J. Math. Fluid Mech., 9 $ (2007),$ 419-453. MR 2336077 (2008g:93021)
  • 12. E. Fernández-Cara, S. Guerrero, O. Y. Imanuvilov and J.-P. Puel, Local exact controllability of the Navier-Stokes system, J. Math. Pures Appl., 83 (12) $ \left(2004\right)$, 1501-1542. MR 2103189 (2005g:93013)
  • 13. A. V. Fursikov, Optimal control of distributed systems. Theory and applications, Transl. Math. Monogr., 187, American Mathematical Society, Providence, RI, 2000. MR 1726442 (2000m:49001)
  • 14. A. V. Fursikov, M. Gunzburger and L. Hou, Optimal boundary control for the evolutionary Navier-Stokes system: the three-dimensional case, SIAM J. Control Optim., 43 (6) (2005), 2191-2232. MR 2179484 (2006m:49005)
  • 15. A. V. Fursikov, M. Gunzburger and L. Hou, Optimal Dirichlet control and inhomogeneous boundary value problems for the unsteady Navier-Stokes equations, ESAIM Proc., 4 (1998), 97-116. MR 1663656 (99k:49013)
  • 16. A. V. Fursikov and O. Y. Imanuvilov, Controllability of evolution equations, volume 34 of Lecture Notes Series, Seoul National University Research Institute of Mathematics Global Analysis Center, Seoul, 1996. MR 1406566 (97g:93002)
  • 17. F. Guillén-González, M. A. Rojas-Medar and M. A. Rodrıguez-Bellido, Sufficient conditions for regularity and uniqueness of a 3D nematic liquid crystal model, Math. Nachr., 282 (6) (2009), 846-867.
  • 18. O. Y. Imanuvilov, Remarks on exact controllability for the Navier-Stokes equations, ESAIM Control Optim. Calc. Var., 6 $ \left( 2001\right)$, 39-72. MR 1804497 (2001k:93013)
  • 19. O. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, second edition, Gordon and Breach, New York, 1969. MR 0254401 (40:7610)
  • 20. J.-L. Lions, Contrôlabilité exacte, perturbations et stabilisation de systèmes distribués. Tome I. Contrôlabilité Exacte, Rech. Math. Appl. 8, Masson, Paris, 1988. MR 963060 (89k:93017)
  • 21. J.-L. Lions and E. Zuazua, Contrôlabilité exacte des approximations de Galerkin des équations de Navier-Stokes, C. R. Acad. Sci. Paris, Ser. I, 234 $ (1997),$ 1015-1021. MR 1451243 (98d:93013)
  • 22. J.-L. Lions and E. Zuazua, Exact boundary controllability of Galerkin's approximations of Navier-Stokes equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci., XXVI $ (4)$ $ (1998),$ 605-621. MR 1648554 (99m:93007)
  • 23. J.-L. Lions and E. Zuazua, On the cost of controlling unstable systems: the case of boundary controls, J. Anal. Math., 73 (1997), 225-249. MR 1616414 (98m:93060)
  • 24. G. Lukaszewicz, Micropolar Fluids, Theory and Applications, Modeling and Simulation in Science, Engineering and Technology, Birkhäuser Boston, Inc., Boston, MA, 1999. MR 1711268 (2001a:76013)
  • 25. E. Ortega-Torres, M. A. Rojas-Medar, On the regularity for solutions of the micropolar fluid equations, to appear in Rend. Sem. Mat. Univ. Padova.
  • 26. L. Petrosyan, Some Problems of Fluid Mechanics with Antisymmetric Stress Tensor, Erevan, 1984 (in Russian).
  • 27. A. S. Popel, S. A. Regirer, P. I. Usick, A continuum model of blood flow, Biorheology, 11 (1974), 427-437.
  • 28. M.A. Rojas-Medar, Magneto-micropolar fluid motion: existence and uniqueness of strong solution, Math. Nachr., 188 (1997), 301-319. MR 1484679 (99h:76094)
  • 29. R. Stavre, The control of the pressure for a micropolar fluid, Dedicated to Eugen Soós, Z. Angew. Math. Phys., 53 (6) (2002), 912-922. MR 1963543 (2004b:76056)
  • 30. R. Temam, Navier-Stokes Equations, Theory and Numerical Analysis ($ 2^{nd}$ Revised Edition), North-Holland, Amsterdam, 1979. MR 603444 (82b:35133)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35Q35, 93B05, 65M60

Retrieve articles in all journals with MSC (2000): 35Q35, 93B05, 65M60


Additional Information

F. D. Araruna
Affiliation: Departamento de Matemática, Universidade Federal da Paraíba, 58051-900, João Pessoa, PB, Brazil
Email: fagner@mat.ufpb.br

F. W. Chaves-Silva
Affiliation: Departamento de Matemática, Universidade Federal da Paraíba, 58051-900, João Pessoa, PB, Brazil
Email: felipewallison@hotmail.com

M. A. Rojas-Medar
Affiliation: Departamento de Ciencias Básicas, Universidad del Bío-Bío, Campus Fernando May, Casilla 447, Chillán, Chile
Email: marko@ueubiobio.cl

DOI: https://doi.org/10.1090/S0002-9939-09-10154-5
Keywords: Micropolar fluids, controllability, Galerkin approximations
Received by editor(s): March 30, 2009
Received by editor(s) in revised form: July 1, 2009, July 14, 2009, and July 29, 2009
Published electronically: November 2, 2009
Additional Notes: The first author was supported by CNPq-Brazil and FAPESQ-PB-Brazil
The second author was supported by CAPES-Brazil.
The third author was partially supported by Fondecyt-Chile, Grant 1080628 and MTM2006-07932, Spain.
Communicated by: Walter Craig
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society